Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Apr 16, 2008, 4:00 AM MDT for 10 counties in Colorado. It took effect at Apr 16, 2008, 6:00 PM MDT. It was in force for 11 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2008, 4:00 AM MDT (10:00 UTC)
- In effect from
- Apr 16, 2008, 6:00 PM MDT
- Expired
- Apr 17, 2008, 5:11 AM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:00 PM MDT | HEAVY SNOW 6 | Copper Mountain, CO | |
| Apr 16, 6:00 PM MDT | HEAVY SNOW 6 | Loveland Pass, CO | |
| Apr 16, 6:01 PM MDT | HEAVY SNOW 6.1 | 1 Se Breckenridge, CO | |
| Apr 16, 6:16 PM MDT | HEAVY SNOW 6.4 | 6 Sw Evergreen, CO | |
| Apr 16, 6:17 PM MDT | HEAVY SNOW 8.5 | 3 Nne Bailey, CO | TOP OF CROW HILL. |
| Apr 16, 6:30 PM MDT | SNOW 1.7 | Boulder, CO | |
| Apr 16, 6:30 PM MDT | SNOW 4.6 | 1 Wnw Dillon, CO | |
| Apr 16, 6:30 PM MDT | HEAVY SNOW 5.5 | St Marys Glacier, CO | |
| Apr 16, 7:41 PM MDT | HEAVY SNOW 8 | Dillon, CO | |
| Apr 16, 7:45 PM MDT | SNOW 5 | 1 Sw Evergreen, CO | |
| Apr 16, 8:01 PM MDT | SNOW 3 | Louviers, CO | GRASSY AREAS AND ON DECK. |
| Apr 16, 8:01 PM MDT | HEAVY SNOW 7.1 | 3 Sw Conifer, CO | |
| Apr 16, 8:02 PM MDT | SNOW 4 | 8 N Black Hawk, CO | |
| Apr 16, 8:39 PM MDT | SNOW 2.2 | 4 Sse Castle Rock, CO | |
| Apr 16, 9:07 PM MDT | HEAVY SNOW 8.5 | 3 N Bailey, CO | |
| Apr 16, 9:30 PM MDT | HEAVY SNOW 6.8 | 4 Ne Nederland, CO | |
| Apr 16, 9:38 PM MDT | HEAVY SNOW 6 | 4 Wsw Eldorado Springs, CO | |
| Apr 16, 9:42 PM MDT | HEAVY SNOW 6 | Genesee, CO | |
| Apr 16, 9:54 PM MDT | HEAVY SNOW 7.1 | 4 S Evergreen, CO | |
| Apr 16, 11:25 PM MDT | HEAVY SNOW 5.7 | 2 Sw Golden, CO | LOOKOUT MOUNTAIN. |
| Apr 17, 1:01 AM MDT | HEAVY SNOW 8.7 | 3 W Jamestown, CO | |
| Apr 17, 4:27 AM MDT | HEAVY SNOW 11.8 | 6 Sw Evergreen, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5204 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 161000 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT WED APR 16 2008 COZ036-041-161800- /O.UPG.KBOU.WS.A.0005.080416T2200Z-080417T1200Z/ /O.NEW.KBOU.WS.W.0008.080416T2200Z-080417T1500Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 400 AM MDT WED APR 16 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL BEGIN THIS AFTERNOON AND CONTINUE THROUGH THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS COLORADO. IN ADDITION...A REINFORCING SHOT OF COLD AIR WILL BRING INCREASING AND DEEPENING UPSLOPE FLOW TO THE FOOTHILL WEST OF DENVER AND TO THE PALMER DIVIDE. SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY MORNING. UP TO A FOOT OF SNOW COULD FALL OVER HIGHER PARTS OF THE PALMER DIVIDE AND IN THE FOOTHILLS. ALONG WITH SNOW...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
5 follow-up statements
000 WWUS45 KBOU 161715 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT WED APR 16 2008 COZ036-041-162215- /O.EXT.KBOU.WS.W.0008.080417T0000Z-080417T1500Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 1115 AM MDT WED APR 16 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY. SNOW...HEAVY AT TIMES...WILL BEGIN LATE THIS AFTERNOON AND CONTINUE THROUGH THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS COLORADO. IN ADDITION...A REINFORCING SHOT OF COLD AIR WILL BRING INCREASING AND DEEPENING UPSLOPE FLOW TO THE FOOTHILL WEST OF DENVER AND TO THE PALMER DIVIDE. SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY MORNING. UP TO A FOOT OF SNOW COULD FALL OVER HIGHER PARTS OF THE PALMER DIVIDE AND IN THE FOOTHILLS. ALONG WITH SNOW...NORTH TO NORTHEAST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ034-037-162215- /O.NEW.KBOU.SN.Y.0009.080417T0000Z-080417T1500Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY... HARTSEL...LAKE GEORGE...SOUTH PARK 1115 AM MDT WED APR 16 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY. SNOW AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED IN SOUTH PARK AS WELL AS THE FRONT RANGE MOUNTAINS SOUTH OF ROCKY MOUNTAIN NATIONAL PARK...INCLUDING THE MOSQUITO RANGE AND THE MOUNTAINS OF SUMMIT COUNTY AS WELL AS BERTHOUD PASS AND THE EISENHOWER TUNNEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 162028 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 228 PM MDT WED APR 16 2008 COZ036-041-170430- /O.CON.KBOU.WS.W.0008.080417T0000Z-080417T1500Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 228 PM MDT WED APR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY. SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH THE EVENING HOURS AND INTO THURSDAY MORNING. SNOW WILL BE HEAVY TIMES ESPECIALLY DURING THE EVENING HOURS. SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY MORNING WITH UP TO A FOOT OF SNOW FALLING OVER THE HIGHER PARTS OF THE PALMER DIVIDE AND IN FAVORED AREAS OF THE SOUTHERN FOOTHILLS. PERSONS PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS INCLUDING POOR VISIBILITIES AND SLUSHY AND SNOW PACKED ROADS. $$ COZ034-037-170430- /O.CON.KBOU.SN.Y.0009.080417T0000Z-080417T1500Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY... HARTSEL...LAKE GEORGE...SOUTH PARK 228 PM MDT WED APR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT THURSDAY. SNOW AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED IN SOUTH PARK AS WELL AS THE FRONT RANGE MOUNTAINS SOUTH OF ROCKY MOUNTAIN NATIONAL PARK...INCLUDING THE MOSQUITO RANGE AND THE MOUNTAINS OF SUMMIT COUNTY AS WELL AS BERTHOUD PASS AND THE EISENHOWER TUNNEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 170045 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 645 PM MDT WED APR 16 2008 ...HEAVY SNOW IN THE NORTH CENTRAL COLORADO MOUNTAINS... .HEAVY SNOW HAS BEEN FALLING IN THE NORTH CENTRAL COLORADO MOUNTAINS SINCE MID AFTERNOON. SPOTTER REPORTS INDICATE THAT 3 TO 6 INCHES OF SNOW HAS FALLEN FROM ROCKY MOUNTAIN NATIONAL PARK SOUTH INTO THE FOOTHILLS WEST OF DENVER...SOUTHERN SUMMIT COUNTY...AND NORTHERN PARK COUNTY. HEAVY SNOW WILL CONTINUE IN THESE AREAS THIS EVENING WITH SNOWFALL RATES OF 1 OR 2 INCHES PER HOUR COMMON. THE SNOW IS EXPECTED TO DIMINISH DURING THE EARLY MORNING HOURS ON THURSDAY...THOUGH PERIODS OF HEAVY SNOW MAY CONTINUE ESPECIALLY IN THE FOOTHILLS SOUTHWEST OF DENVER. SNOW WILL ALSO CONTINUE IN THE PALMER DIVIDE AREA SOUTH OF DENVER AND WILL BE HEAVY AT TIMES OVERNIGHT. ROADS IN THE MOUNTAINS HAVE BECOME SLUSHY OR SNOWPACKED AND TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS. WITH THE VERY HEAVY SNOWFALL...VISIBILITIES WILL BE LIMITED ON THE HIGHWAYS. AT LOWER ELEVATIONS IT WILL TAKE LONGER FOR THE ROADS TO BECOME SLUSHY...BUT DETERIORATING CONDITIONS SHOULD BE EXPECTED THIS EVENING AS THE SNOWFALL CONTINUES. COZ034-037-170845- /O.UPG.KBOU.SN.Y.0009.000000T0000Z-080417T1500Z/ /O.EXA.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY... HARTSEL...LAKE GEORGE...SOUTH PARK 645 PM MDT WED APR 16 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE ON THURSDAY MORNING. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED BY THURSDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ036-170845- /O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK 645 PM MDT WED APR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. VERY HEAVY SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT...THEN DECREASE THURSDAY MORNING. STORM TOTAL SNOWFALL OF 8 TO 18 INCHES IS EXPECTED...THOUGH EVEN HEAVIER AMOUNTS ARE POSSIBLE IN THE STEEP FOOTHILLS AREAS FROM GOLDEN GATE CANYON SOUTH TO THE CONIFER AREA. ROAD CONDITIONS WILL DETERIORATE CONSIDERABLY THIS EVENING AS HEAVY SNOW CONTINUES AND TEMPERATURES DROP A LITTLE. TRAVEL WILL BECOME DIFFICULT OR IMPOSSIBLE LATER TONIGHT...ESPECIALLY ON LESS TRAVELED ROADS. RESIDENTS SHOULD BE PREPARED FOR IMPASSABLE ROADS AND POSSIBLE POWER OUTAGES FROM THE HEAVY WET SNOW. $$ COZ041-170845- /O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 645 PM MDT WED APR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. SNOW WILL CONTINUE INTO THURSDAY MORNING AND WILL BE HEAVY AT TIMES. STORM TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED. ROAD CONDITIONS WILL DETERIORATE CONSIDERABLY TONIGHT AS THE HEAVY SNOW CONTINUES AND TEMPERATURES DROP A LITTLE. TRAVEL MAY BECOME DIFFICULT OR IMPOSSIBLE...ESPECIALLY ON LESS TRAVELED ROADS. $$ COZ033-035-170845- /O.NEW.KBOU.SN.Y.0010.080417T0045Z-080417T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 645 PM MDT WED APR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. AREAS OF HEAVY SNOW WILL CONTINUE THIS EVENING...ESPECIALLY IN THE AREA AROUND ROCKY MOUNTAIN NATIONAL PARK AND THE FOOTHILLS OF BOULDER COUNTY. THE SNOW WILL DIMINISH THURSDAY MORNING. STORM TOTAL SNOWFALL OF 4 TO 12 INCHES IS EXPECTED WITH THE LIGHTER AMOUNTS IN THE FOOTHILLS OF NORTHERN LARIMER COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. CONDITIONS WILL DETERIORATE THIS EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GIMMESTAD
000 WWUS45 KBOU 170526 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1126 PM MDT WED APR 16 2008 ...SNOW CONTINUES IN NORTH CENTRAL COLORADO... .HEAVY SNOW SHIFTED FROM THE NORTHERN COLORADO MOUNTAINS INTO THE CENTRAL COLORADO MOUNTAINS WEDNESDAY EVENING AND WILL CONTINUE TO SHIFT SOUTHWARD EARLY THURSDAY MORNING. SPOTTER REPORTS INDICATE THAT 6 TO 12 INCHES OF SNOW HAS FALLEN SINCE MID AFTERNOON FROM ROCKY MOUNTAIN NATIONAL PARK SOUTH INTO THE FOOTHILLS WEST OF DENVER...SOUTHERN SUMMIT COUNTY...AND NORTHERN PARK COUNTY. SNOWFALL FOR THE REST OF TONIGHT IS EXPECTED TO BE LIGHTER...THOUGH THERE COULD BE PERIODS OF HEAVY SNOW ESPECIALLY IN THE FOOTHILLS SOUTHWEST OF DENVER. SNOW WILL ALSO CONTINUE IN THE PALMER DIVIDE AREA SOUTH OF DENVER OVERNIGHT AND IT MAY BE HEAVY AT TIMES. ROADS IN THE MOUNTAINS HAVE BECOME SLUSHY OR SNOWPACKED AND TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS. AT LOWER ELEVATIONS ROAD CONDITIONS WILL BE BETTER DUE TO WARMER TEMPERATURES...BUT THERE WILL BE SOME SLUSHY CONDITIONS DURING PERIODS OF HEAVY SNOWFALL. COZ034-036-037-171330- /O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK 1126 PM MDT WED APR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. SNOW WILL CONTINUE OVERNIGHT...THEN DECREASE ON THURSDAY MORNING. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED. TRAVELERS IN THE CENTRAL COLORADO MOUNTAINS SHOULD EXPECT SLUSHY OR SNOWPACKED ROADS THROUGH THURSDAY MORNING. $$ COZ041-171330- /O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1126 PM MDT WED APR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. SNOW WILL CONTINUE INTO THURSDAY MORNING AND WILL BE HEAVY AT TIMES. STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED. TRAVELERS IN AREAS SOUTH OF DENVER SHOULD EXPECT AREAS OF SLUSHY ROADS. BE AWARE OF VARIABLE ROAD CONDITIONS...PARTICULARLY ICING ON BRIDGES. $$ COZ033-035-171330- /O.CON.KBOU.SN.Y.0010.000000T0000Z-080417T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 1126 PM MDT WED APR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. SNOW WILL CONTINUE OVERNIGHT BUT WILL GENERALLY BE LIGHT. STORM TOTAL SNOWFALL OF 4 TO 12 INCHES IS EXPECTED WITH THE LIGHTER AMOUNTS IN THE FOOTHILLS OF NORTHERN LARIMER COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. CONDITIONS WILL DETERIORATE THIS EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GIMMESTAD
000 WWUS45 KBOU 171111 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 511 AM MDT THU APR 17 2008 COZ034-036-037-041-171215- /O.CAN.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK... CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 511 AM MDT THU APR 17 2008 ...WINTER STORM WARNING IS CANCELLED FOR THE NORTH CENTRAL MOUNTAINS...THE SOUTHERN FRONT RANGE FOOTHILLS...SOUTH PARK AND THE PALMER DIVIDE IN COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOWFALL IS NOT LONGER ANTICIPATED. SNOWFALL WILL GRADUALLY DIMINISH THIS MORNING IN THE MOUNTAINS AND FOOTHILLS WEST OF DENVER AND OVER THE PALMER DIVIDE SOUTH OF DENVER. BEFORE THIS OCCURS...ANOTHER 1 TO 3 INCHES OF SNOW MAY ACCUMULATE IN THESE AREAS...WITH THE GREATEST AMOUNTS IN THE FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES. ROADS IN THE AREA WILL BE WET OR SLUSHY...AND THEREFORE MORNING COMMUTERS SHOULD SLOW DOWN AND USE CAUTION TO AVOID HYDROPLANING. $$ COZ033-035-171215- /O.CAN.KBOU.SN.Y.0010.000000T0000Z-080417T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 511 AM MDT THU APR 17 2008 ...SNOW ADVISORY IS CANCELLED FOR THE NORTHERN MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS IN COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW ADVISORY. SNOWFALL WILL CONTINUE TO DIMINISH EARLY THIS MORNING...WITH LITTLE ADDITIONAL ACCUMULATION ANTICIPATED. $$ BAKER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 3:00 PM MDT, 13 hours earlier.
Area forecast discussion, Apr 15, 3:00 PM MDT, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE APR 15 2008
.SHORT TERM...THERE IS GOOD MODEL AGREEMENT IN SYSTEM EVOLUTION WITH
FIRST A COLD FRONT DROPPING ACROSS NORTHEAST COLORADO TONIGHT. THE
UPPER TROUGH WILL SHEAR AND ONE PIECE WILL LIFT TO NORTH DAKOTA...
WITH DEEPENING AT BOTTOM OF TROUGH. THIS LOOKS REASONABLE WITH 100
KNOT JET ON BACK SIDE OF TROUGH. AS A RESULT OF SYSTEM DEEPENING
THE UPPER TROUGH WILL SLOW DOWN...AND A SURFACE LOW WILL INTENSIFY
IN NORTHEAST NEW MEXICO WEDNESDAY DUE TO THE DEEPENING UPPER
TROUGH. THIS WILL HELP DRAW MORE COLD AIR DOWN THROUGH THE DAY AND
DEEPEN THE UPSLOPE. MOISTURE WILL ARRIVE LATE TONIGHT...WITH SNOW
SPREADING TO THE HIGH COUNTRY...INCREASING DURING THE DAY
WEDNESDAY. THE SNOW WILL SPREAD TO THE EAST SLOPES AND URBAN
CORRIDOR MIDDAY WEDNESDAY...MIXED WITH RAIN BELOW 7000 FEET. BY RUSH
HOUR MOST OF NORTHEAST COLORADO HAS A CHANCE OF PRECIPITATION
...WITH SNOW LIKELY IN AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS
AND URBAN CORRIDOR.
.LONG TERM...LATEST RUNS INCLUDING THE NAM...GFS...ECMWF...AND
CANADIAN ARE ALL POINTING TOWARD A MORE SIGNIFICANT WEATHER EVENT
FOR PORTIONS OF THE FORECAST AREA. THEY HAVE TRENDED TOWARD A MORE
COMPACT AND SLIGHTLY SLOWER SOLUTION WITH THE UPPER TROUGH...EVEN
CLOSING IT OFF SLIGHTLY AT 500 MB NEAR THE FOUR CORNERS AREA. THIS
RESULTS IN BETTER MORE PERSISTENT UPSLOPE FOR AT LEAST THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA. TEMPERATURES WILL
ALSO BE COLD ENOUGH BY TOMORROW EVENING TO SUPPORT MOSTLY SNOW...
EXCEPT FOR THE FAR EASTERN PLAINS WHICH COULD SEE A RAIN/SNOW MIX
EARLY ON. UNSTABLE LAPSE RATES ARE ALSO IN PLACE THROUGH MUCH OF
THE NIGHT SO SNOW MAY BE HEAVY AT TIMES ESPECIALLY IN THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE WHERE LOW LEVEL FORCING IS
GREATEST. UPPER LEVEL LIFT IN THE FORM OF Q-G VERTICAL MOTION IS
SOMEWHAT LIMITED AND THE BEST REMAINS OVER SOUTHEASTERN
COLORADO...SO THAT COULD BE A LIMITING FACTOR REGARDING SNOW
ACCUMULATIONS. IN ANY CASE...ENOUGH THINGS FAVORING A SHORT-LIVED
HEAVY SNOW EVENT TO ISSUE A WINTER STORM WATCH IN THE SOUTHERN FRONT
RANGE FOOTHILLS AND PALMER DIVIDE. WILL ALSO MENTION SNOW LIKELY IN
BOULDER/DENVER METRO AREA TOWARD LIMON BUT KEEP ACCUMULATIONS MAINLY
IN THE 1-4 INCH RANGE...HEAVIEST OF COURSE IN THE SOUTHERN AND
WESTERN SUBURBS. ACCUMULATIONS FROM BOULDER AND LAFAYETTE NORTHWARD
THROUGH FORT COLLINS COULD BE LIMITED AS WELL BY SHALLOW N/NW
SURFACE FLOW.
BY THURSDAY MORNING...MOST SNOW SHOULD BE OVER ALTHOUGH WILL HAVE TO
KEEP AT LEAST A CHANCE OF SNOW IN THE SOUTHERN FOOTHILLS-PALMER
DIVIDE THANKS TO NORTHERLY FLOW. THEN DRYING BY AFTERNOON WITH
PERHAPS ISOLATED CONVECTION OVER MOUNTAINS.
DRY AND WARMER WEATHER WILL PREVAIL FRIDAY AND SATURDAY...WITH SOME
SLIGHT COOLING ADVERTISED FOR LATE IN THE WEEKEND INTO EARLY NEXT
WEEK. WILL ALSO KEEP A SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS
THANKS TO COLD ADVECTION AND STRONGER FLOW AHEAD OF THE WESTERN U.S.
TROUGH.
&&
.AVIATION....DRY STABLE BREEZY CONDITIONS WILL PREVAIL INTO THIS
EVENING. A COLD FRONT WILL DROP ACROSS THE AIRPORTS LATE TONIGHT
WITH NORTHEAST WINDS PREVAILING FOR MUCH OF TUESDAY. THE AIRMASS
WILL MOISTEN UP DURING THE DAY...WITH UPSLOPE CONDITIONS AND IFR
CONDITIONS AT DENVER AREA AIRPORTS AFTER 22Z WEDNESDAY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE PLAINS
UNTIL 700 PM MDT...FIRE WEATHER ZONES 238 THROUGH 251.
WINTER STORM WATCH SOUTHERN FRONT RANGE FOOTHILLS AND PALMER
DIVIDE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
ZONES 36 AND 41.
&&
RTG/BARJENBRUCHHazardous weather outlook, Apr 15, 10:58 AM MDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT TUE APR 15 2008 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT TUE APR 15 2008 ...RED FLAG WARNING THIS AFTERNOON AND EVENING ACROSS THE PLAINS FOR GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SPRINGTIME IN THE ROCKIES FIRST TODAY A STRONG SOUTHWEST FLOW ALOFT WILL BRING VERY WARM TEMPERATURES... LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO THE PLAINS. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE CONDITIONS FROM NOON UNTIL 7PM TODAY. THEN SNOW WILL SPREAD TO THE MOUNTAINS TONIGHT...AND A COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO BETWEEN MIDNIGHT AND SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER TEMPERATURES WILL OCCUR WEDNESDAY BEHIND THE COLD FRONT. IN ADDITION...LIGHT SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH THE DAY WHILE ON THE PLAINS RAIN AND SNOW SHOWERS WILL BE DEVELOPING IN THE AFTERNOON. SNOW IS EXPECTED TO BECOME MORE WIDESPREAD AND HEAVIER LATE WEDNESDAY AFTERNOON AND EVENING ESPECIALLY IN AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA. SEVERAL INCHES OF SNOW ACCUMULATION CAN BE EXPECTED IN THESE AREAS. THERE IS ALSO A GOOD CHANCE OF SOME SNOW ACCUMULATION ACROSS THE BOULDER AND DENVER METRO AREA LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MEANWHILE...ACROSS THE FAR NORTHEAST PLAINS...LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED AT THIS TIME. THIS STORM BEARS WATCHING SO PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING SHOULD REMAIN ALERT TO THE LATEST FORECASTS. LINGERING SNOWFALL WILL END THURSDAY MORNING WITH DRY WEATHER THEN PREVAILING THROUGH THE REST OF THE WEEK. TEMPERATURES WILL ALSO BEGIN A WARMING TREND WITH ABOVE NORMAL TEMPERATURES RETURNING BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:15 AM MDT | Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jefferson, Park and 1 more | 8 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.